| Model Number |
1768SI24 |
| Medical Device Problem Code |
Dent in Material (2526)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the foley catheter was not inflating equally on each side.
Event or Problem Description
It was reported that the foley catheter was not inflating equally on each side.
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.Two samples were confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted two opened (without original package) used two way silicone foley catheters were received.Visual inspection of the samples noted both the catheters were partially inflated 50 versus 50 upon return.The catheters were reinflated with 10 ml methylene blue solution (3 drops 1 percent aqueous methylene blue per 100 ml distilled water) and the balloon concentricity were observed to be 80 versus 20.The device did not meet the specifications.The product had caused the reported failure.A potential root cause for this failure mode could be due to balloon molding.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: do not aspirate urine through drainage funnel wall.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, reseat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.